C. difficile – Are your guts ever normal again?
Does anyone know any body that has recovered from c.diff (guts back to pre-c.diff status ) . I have been negative for a year and still have bloating every time I eat anything and sporadic diarrhea. I need maternity clothing to eat and be comfortable. I have 0 appetite since I was initially infected.I am on creon 36,000 . this helps some what with bloating,I take papya&pineapple enzymes not helping, and floraster 2xday not sure about that.I have tried the FODMAP diet, I avoid many foods on that diet. I am seeing an RD, just finished an elimination diet with her. If I eat I bloat there for I am. Bottom line…are my guts ruined forever ?
Interested in more discussions like this? Go to the Digestive Health Support Group.
@pines All fluoroquinolones and clindamycin are directly linked to cdiff. Other antibiotics can give it to you also.
@ngorman25 Yes, I'm very aware of that. However, I never got Cdiff from any other antibiotics prior to taking Clindamycin. And after having the UTI during one episode, I was informed that Macrobid would be the "lesser of two evils" to take for that infection. Macrobid is a nitrofuran and Cipro is a quinolone.
It has been 2 yrs. I am not back to normal yet. Foods that never bothered me now cause extreme bloating. My gastro gave me creon 36,000u/ meal . It stopped the cramping and diarrhea and moderated the bloating. This is an off label use.
@pines I never got cdiff before either from any antibiotic until I took clindamycin. I know about cipro cause I took it once a few years ago and got off it in a few days cause it kept me awake around the clock! I will not take any fluoroquinolones again! They are bad news! Now macrobid I have never heard of.
@pines My doctor and infectious disease specialist said that the ones listed below are the high risk antibiotics:
* the class of drug called floraquinolones (there are quite a few if you google)
* the class of drugs called cephalosporins, 2nd and 3rd generation
* amoxycillin-clavulnanate (which includes augmenting , Glaxo SmithKline)
Low risk antibiotics she said were
* sulfur drugs
I took Monurol for UTI and so far, 2 weeks out have not relapsed.
I have acid stomach, gas, reflux and turns out two classes of the over the counter meds are reported to increase risk of relapse (google C.diff and the name of the class) . They are:
* the class called proton pump inhibitors
* the class called H2 blockers: includes zantac
i stopped vance on feb 14 and slowly slowly got better (not all better but better) and then got a UTI about 2 weeks ago. Took monaural . I haven't relapsed but my stomach is so uncomfortable. I am eating a very restricted diet to try to calm it down. And stools got all messed up too by monaural. Do you all have lots of mucous? Diff have an upset stomach and for how long? this is a hard disease. I find it psychologically hard too. I had a strong fighting spirit at the start but am feeling emotionally worn down by c. Diff.
Feel your pain but hang in there. I fight it every day.
@annapocono I had a lot of mucous with my first Cdiff episode. I can relate to your being emotionally worn down. I went through four Cdiff bouts and I was ready to cry every time. It's such an "ugly" thing to experience. I've never heard of "monaural" and when I googled it, everything came up sound related. I took Macrobid when I had the UTI during my 3rd bout with Cdiff. Like "losthope" said, hang in there. So many of us know what you're going through.
@annapocono Each one of my 4 relapses were more mucus than diarrhea. It was disgusting. When I mentioned it to my doctor he had nothing to say about it! I'm so glad you mentioned mucus because I thought it was just me! Anyway, I am slowly coming to the conclusion that I will never be"me" again. It's like getting a life sentence. I also am terrified of getting sick and needing an antibiotic. Scares the crap (no pun intended) out of me. I had the fmt a little over 2 weeks ago and feel pretty good. But I have felt pretty good before and then relapsed. If I make it to the end of May, I would be considered "cured". Just have to wait it out. Please continue to update on here as we are all in the same boat and feel the same way as you.
I was actually taking a proton pump inhibitor (omeprazole) for 6 mo before and while taking clindamycin. I had been wanting to get off it so when I started having my “issues” before I was diagnosed with c diff I just quit the omeprazole cold turkey. I believe that it can contribute to getting c diff as it blocks the acid production. I have changed my diet since so not having the acid reflux as much. I am 3 weeks post Dificid and so far ok. 🤞 I must say that I worry every day that it is going to come back though.